October 1986

Quinidine-Induced Hepatitis-Reply

Author Affiliations

Rehovot, Israel

Arch Intern Med. 1986;146(10):2077-2081. doi:10.1001/archinte.1986.00360220259045

Dr Zatuchni comments on the large number of patients who received quinidine during our ten-year period of observation. We would like to clarify that this is a retrospective study that includes patients who received quinidine independently, by different physicians. In addition, it is important to note that despite its adverse reactions, quinidine is still considered to be an effective broad-spectrum drug which has been used for more than 70 years.1 Such a long-term practice enables us to be familiar with the side effects of this drug. Although new and effective antiarrhythmic drugs have been introduced during the last years, it seems that they can cause frequent and severe adverse reactions. For example, amiodarone, another broad-spectrum drug which is commonly used in our practice, can cause a wide range of adverse reactions, including fatal interstitial pneumonitis2 and thyroid test dysfunction in about a third of patients receiving it. Another antiarrhythmic drug

First Page Preview View Large
First page PDF preview
First page PDF preview